Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 5, 2020, 1:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2020, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 5, 2020, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS84 KOHX 051821 SPSOHX Special Weather Statement National Weather Service Nashville TN 121 PM CDT Sun Jul 5 2020 TNZ027-051845- Davidson TN- 121 PM CDT Sun Jul 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON COUNTY UNTIL 145 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near Belle Meade, or 7 miles southwest of Nashville. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Forest Hills, Belle Meade and Bells Bend. This includes Interstate 40 between mile markers 198 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3608 8684 3609 8696 3621 8698 3624 8681 TIME...MOT...LOC 1820Z 160DEG 2KT 3613 8690 $$ Hawblitzel
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:52 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 5, 12:52 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1252 PM CDT Sun Jul 5 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Weak upper low continues moving eastward towards the mid state, and with the additional moisture/diurnal assistance, scattered showers and storms can still be expected today. The additional moisture and high PWAT values will make these showers and storms very efficient rain producers, and will be capable of putting down quite a bit of rain in a short time period. Areas that received heavy rain yesterday will have a higher risk for flooding potential today, but any shower/storm this afternoon will have flooding potential across the mid state. Gusty winds will be possible with the stronger storms as well, but the heavy rain and flooding possibilities will be the main focus today. Storm motions will be slow as well, with weak upper flow, which will add to the flood risk. If you're spending the end of your holiday weekend in a flood prone area, be weather aware this afternoon as heavy rain could develop quickly, will be somewhat stationary with slow storm motions, and could lead to some flash flooding. && .AVIATION... 18Z TAF DISCUSSION. Thunderstorms have begun to fire across the Plateau. Storms will become more numerous across middle TN through the afternoon and into the evening. VFR/MVFR conditions expected. Will use VCTS in the TAFs as it will be hard to pin point exact times when storms will directly be over a TAF site. If a storm directly impacts a TAF site conditions could become IFR for a brief period of time. Winds will be light and variable...thus any storms will be slow moving and heavy rains over a short period of time. With light winds early morning fog will be possible. Will go with MVFR from 08Z to 14Z. Expect more storms again tomorrow afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........12
Hazardous weather outlook, Jul 5, 5:04 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Sun Jul 5 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Jul 5, 12:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Sun Jul 5 2020
TNZ032-065-080-051730-
Putnam TN-Van Buren TN-White TN-
1213 PM CDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...WHITE AND
SOUTH CENTRAL PUTNAM COUNTIES UNTIL 1230 PM CDT...
At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving north at 10 mph.
Half inch hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.
LAT...LON 3589 8523 3587 8522 3582 8524 3580 8525
3580 8526 3579 8527 3578 8526 3572 8553
3599 8558 3606 8527 3602 8525 3596 8526
3592 8525 3591 8521 3590 8521
TIME...MOT...LOC 1712Z 170DEG 7KT 3592 8536
HawblitzelSpecial weather statement, Jul 5, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 121 PM CDT Sun Jul 5 2020 TNZ027-051845- Davidson TN- 121 PM CDT Sun Jul 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON COUNTY UNTIL 145 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near Belle Meade, or 7 miles southwest of Nashville. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Forest Hills, Belle Meade and Bells Bend. This includes Interstate 40 between mile markers 198 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3608 8684 3609 8696 3621 8698 3624 8681 TIME...MOT...LOC 1820Z 160DEG 2KT 3613 8690 Hawblitzel
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:53 PM CDT | Special Weather Statement | OHX | Williamson | 52 min |
| Jul 4, 8:57 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 3 hr |
| Jul 4, 9:20 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| Jul 4, 9:21 PM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 3 hr |
| Jul 5, 12:10 PM CDT | Areal Flood Advisory | OHX | Warren | 2 hr |
| Jul 5, 12:13 PM CDT | Special Weather Statement | OHX | White | 17 min |
| Jul 5, 12:31 PM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton | 119 min |
| Jul 5, 1:36 PM CDT | Areal Flood Advisory | OHX | Davidson | 114 min |
| Jul 5, 1:47 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 43 min |
| Jul 5, 2:00 PM CDT | Special Weather Statement | OHX | DeKalb | 30 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 3 hr |
| Jul 5, 2:36 PM CDT | Areal Flood Advisory | OHX | Humphreys, Perry | 114 min |
| Jul 5, 2:53 PM CDT | Special Weather Statement | OHX | Macon | 22 min |
| Jul 5, 3:04 PM CDT | Areal Flood Advisory | OHX | Macon | 116 min |
| Jul 5, 3:26 PM CDT | Special Weather Statement | OHX | Wilson | 19 min |
| Jul 5, 3:40 PM CDT | Special Weather Statement | OHX | Wilson | 20 min |
| Jul 5, 4:17 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 5, 4:26 PM CDT | Special Weather Statement | OHX | Wayne | 49 min |
| Jul 5, 4:28 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jul 5, 4:31 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 119 min |
| Jul 5, 4:33 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner, Wilson | 117 min |
| Jul 5, 4:46 PM CDT | Special Weather Statement | OHX | Montgomery | 14 min |
| Jul 5, 5:23 PM CDT | Special Weather Statement | OHX | Marshall | 37 min |
| Jul 5, 5:24 PM CDT | Special Weather Statement | OHX | Giles | 51 min |
| Jul 5, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 18 min |
| Jul 5, 6:00 PM CDT | Areal Flood Advisory | OHX | Marshall | 2 hr |
| Jul 5, 6:28 PM CDT | Flash Flood Warning | OHX | Marshall | 2 hr |
| Jul 5, 6:34 PM CDT | Areal Flood Advisory | OHX | Giles | 116 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.